Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 24, 2021, 6:09 AM CDT for Atchison County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 6:09 AM CDT (11:09 UTC)
- Expired
- Jun 24, 2021, 7:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
County Atchison County, KS
The radar
The Topeka radar (KTWX), 106 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
733
WWUS83 KEAX 241109
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
609 AM CDT Thu Jun 24 2021
KSZ025-102-MOZ020-241200-
Doniphan KS-Atchison KS-Buchanan MO-
609 AM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN...ATCHISON
AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL 700 AM CDT...
At 609 AM CDT, Doppler radar was tracking a strong thunderstorm near
Holton, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Atchison, Effingham, Rushville, Lancaster, Muscotah, Lewis And Clark
Village, Doniphan, Farmington, Huron, Arrington, Lewis And Clark Vi,
Cummings and Potter.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 3965 9556 3965 9534 3967 9534 3967 9498
3953 9502 3953 9510 3950 9505 3947 9505
3942 9506 3942 9557
TIME...MOT...LOC 1109Z 274DEG 28KT 3948 9562
$$
BTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:24 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 3:24 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
324 AM CDT Thu Jun 24 2021
.Discussion...
Issued at 319 AM CDT THU JUN 24 2021
Key Message:
- Thunderstorm chances return Thursday and Friday with strong to
severe storms possible.
- At least two rounds of thunderstorms are expected today. The first
round will move in this morning with another round anticipated later
this afternoon and into Thursday night. Severe weather and heavy
rainfall will be possible with each round of thunderstorms.
- A flash flood watch is in effect from Thursday afternoon into
Friday morning for much of the area.
Discussion:
Several rounds of thunderstorms are possible today and continuing
through Friday. The first of these will be moving into northwest
Missouri early this morning as it pushes southward out of eastern
Nebraska. The primary severe threat with this early line of
storms has been strong winds, and we will likely see this trend
continue as it moves into far northwest Missouri. As it continues
to push southward, it will be moving into a less favorable
environment and with a weakening LLJ, we should start to see it
weaken and blow itself out by mid to late morning.
Attention then turns towards this afternoon and evening and how
quickly we can recover from this mornings MCS. Models have backed
off on high temperatures today given morning convection and
increased cloud cover, so have nudged high temperatures down
several degrees. However, if we can rid some of the cloud cover by
this afternoon, temperatures will likely need to be bumped back
up. Regardless, the stage looks to be set for robust convection to
break out near a surface low that will be positioned over
northeast Kansas and along the attendant warm front that will
extend across northern Missouri and then down towards southeastern
Missouri by late this afternoon and early evening. An outflow
boundary from the morning convection will also come into play by
providing another focus for storm initiation. If we can recover
fully by this afternoon, moderate CAPE values of 3000-4000 J/kg
and deep layer shear profiles will be supportive of robust
updrafts resulting in severe threats for large hail, damaging
winds, and possibly a few tornadoes. Flash flooding will also be a
concern as multiple rounds of heavy rain move over the same area
today and again tomorrow. A Flash Flood Watch remains in effect
from this afternoon through Friday morning for much of the area,
and may need to be extended through Friday afternoon and evening.
Depending on how convection plays out today will have an impact on
Friday's storm chances as the front slowly works southward and
the outflow boundary from tonight's MCS. Hi-res models have
another round of moderate to heavy rain developing along the front
Friday afternoon before the cold pool strengthens enough to push
the storms and heavy rain towards southern Missouri. Friday's
severe threat looks to be mainly during the early stages of the
afternoon and evening convection with wind, hail, and heavy rain
the primary threats. Uncertainty remains on where the outflow
boundary will stall and the position of the front on Friday, and
will have an impact on where convection initiates.
Storm chances will continue into the weekend with several more
rounds of showers and storms possible through early next week as
upper trough stalls over the Plains.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1116 PM CDT WED JUN 23 2021
Forecast remains on track. One cluster of storms is expected to
move into the area early in the morning and timed things to 10Z to
11Z moving to the terminals and 14Z to 15Z for activity moving
out. During the late morning through the afternoon, the atmosphere
will be recovering its instability with not much activity in the
terminal vicinity during this time. Tomorrow evening, after 00Z,
thunderstorms will begin to develop again. Have added a VCTS
mention for this as there is still plenty of uncertainty regarding
the timing and placement of this second round of storms.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from this afternoon through Friday morning for
KSZ025-102>105.
MO...Flash Flood Watch from this afternoon through Friday morning for
MOZ001>008-011>017-020>025-028>033-037>040-044>046.
&&
Discussion...PietrychaP
Aviation...CDBHazardous weather outlook, Jun 24, 5:22 AM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Thu Jun 24 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Thu Jun 24 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A line of thunderstorms will work south through the region this morning. Gusty winds will be possible with this line of storms. Additional storms are expected to develop this evening. Some of these storms will be capable of producing large hail to two inches in diameter, winds up to 80 mph, locally heavy rainfall leading to flash flooding and isolated tornadoes. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are expected Friday afternoon/evening and Saturday afternoon/evening. Some of these storms could produce large hail and damaging winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 24, 6:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
609 AM CDT Thu Jun 24 2021
KSZ025-102-MOZ020-241200-
Doniphan KS-Atchison KS-Buchanan MO-
609 AM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN...ATCHISON
AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL 700 AM CDT...
At 609 AM CDT, Doppler radar was tracking a strong thunderstorm near
Holton, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Atchison, Effingham, Rushville, Lancaster, Muscotah, Lewis And Clark
Village, Doniphan, Farmington, Huron, Arrington, Lewis And Clark Vi,
Cummings and Potter.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 3965 9556 3965 9534 3967 9534 3967 9498
3953 9502 3953 9510 3950 9505 3947 9505
3942 9506 3942 9557
TIME...MOT...LOC 1109Z 274DEG 28KT 3948 9562
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:28 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 47 min |
| Jun 24, 4:14 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 28 min |
| Jun 24, 9:30 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 45 min |
| Jun 24, 11:08 AM CDT | Special Weather Statement | EAX | Bates | 37 min |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Platte | 21 days |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Ray | 3 days |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Howard | 51 hr |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 51 hr |
| Jun 24, 11:20 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 10 days |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 8 hr |
| Jun 24, 6:53 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 52 min |
| Jun 24, 6:51 AM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Jun 24, 10:33 AM CDT | Special Weather Statement | EAX | Linn | 27 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.